# SDR CA100813008

- Difficulty date: August 13, 2010
- Submitted: January 4, 2011
- Operation: General aviation
- Make and model: Piper PA 28-180
- Aircraft time: 2,729 hours
- Engine: Lyc O360A4A
- Propeller: Snsnch 76EM8S5
- System (JASC): 6114 · Propeller Hub Section
- Part: Hub
- Condition: Corroded
- Location: Propeller
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) PROPELLER RECEIVED FOR COMPLIANCE WITH CARS, PART 6, STANDARD 625, APPENDIX C. 6.  FIRST THING NOTICED WAS WHITE CORROSION POWDER IN THE 6 BOLT HOLE COUNTERBORES.  GLASS CLEANED THE AREA AND FOUND PITTING. PROPELLER TAGGED UNSERVICEABLE.  REQUESTED TO CONTACT PROPELLER PRODUCT SUPPORT FOR REPAIR REQUEST.  PROPELLER MFG ALLOWED US TO HONE THE BORE HOLE TO A MAXIMUM DIAMETER OF .756. THIS DID NOT CLEAN UP THE PITTING, PROPELLER WAS REJECTED. PROBABLE CAUSE, WATER BEING TRAPPED IN THE BORE AREA. NO AD OR SB APPLICABLE TO THIS.  PROPELLER WAS PURCHASED NEW ABOUT 6 YEARS AGO FROM MFG OF PROPELLER. MFG DOES NOT PROVIDE ANY RECOMMENDATION TO REDUCE RECURRENCE.
